MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788824
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced stone formation and stent encrustation, edema, ureteral reflux, hemorrhage, infection, pain and discomfort while using the bard ureteral stent.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned.A potential root cause for this event is "material selection".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient experienced stone formation, stent encrustation, edema, ureteral reflux, hemorrhage, infection, pain and discomfort while using the bard ureteral stent.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13314528
Report Number1018233-2022-00153
Device Sequence Number14637846
Product Code FAD
UDI-Device Identifier00801741015915
UDI-Public(01)00801741015915
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number788824
Device Catalogue Number788824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown